Acetaminophen/salicylamide (By mouth)
Acetaminophen (a-seet-a-MIN-oh-fen), Salicylamide (sal-i-SIL-a-mide)
Treats mild to moderate pain, reduces fever, and relieves cold and flu symptoms.There may be other brand names for this medicine.
When This Medicine Should Not Be Used:
This medicine is not right for everyone. Do not use it if you had an allergic reaction to acetaminophen, salicylamide, or aspirin, or if you have kidney or liver disease.
How to Use This Medicine:
- Your doctor will tell you how much medicine to use. Do not use more than directed.
- Missed dose: Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.
- Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light.
Drugs and Foods to Avoid:
Ask your doctor or pharmacist before using any other medicine, including over-the-counter medicines, vitamins, and herbal products.
- Some medicines can affect how this medicine works. Tell your doctor if you are taking any of the following:
- A blood thinner, such as warfarin
- Medicine that contains acetaminophen
- Do not drink alcohol while you are using this medicine. Acetaminophen can damage your liver, and alcohol can increase this risk. If you regularly drink 3 or more alcoholic drinks every day, do not take any medicines that contain acetaminophen without asking your doctor. A drink of alcohol is 12 ounces of beer, 4 ounces of wine, or 1 ounce of liquor.
Warnings While Using This Medicine:
- Tell your doctor if you are pregnant or breastfeeding, or if you have a history of asthma.
- Salicylamide can cause a rare but serious illness called Reye syndrome in children and teenagers. Do not give this medicine to a child or teenager younger than 18 years, unless your doctor has told you to. If the child or teenager has behavior changes along with nausea and vomiting, call his doctor right away.
- This medicine contains acetaminophen. Read the labels of all other medicines you are using to see if they also contain acetaminophen, or ask your doctor or pharmacist. Do not use more than 4 grams (4,000 milligrams) total of acetaminophen in one day.
- Tell any doctor or dentist who treats you that you are using this medicine. This medicine may affect certain medical test results.
- Call your doctor if your symptoms do not improve or if they get worse.
- Keep all medicine out of the reach of children. Never share your medicine with anyone.
Possible Side Effects While Using This Medicine:
Call your doctor right away if you notice any of these side effects:
- Allergic reaction: Itching or hives, swelling in your face or hands, swelling or tingling in your mouth or throat, chest tightness, trouble breathing
- Dark urine or pale stools, pain in your upper stomach, yellow eyes or skin
- Dizziness or drowsiness
- Fast or deep breathing
- Lightheadedness or fainting
- Pinpoint red or purple spots under your skin
- Red or black stools
- Unusual bleeding, bruising, or weakness
If you notice these less serious side effects, talk with your doctor:
- Dry mouth, heartburn, loss of appetite, nausea, vomiting, or diarrhea
- Headache, or ringing in the ears
- Increased sweating, skin rash, or warmth or redness in your face, neck, arms, or chest
If you notice other side effects that you think are caused by this medicine, tell your doctor
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088
Last Updated: 10/10/2019
A.D.A.M. content is best viewed in IE9 or above, Fire Fox and Google Chrome browser.